MAUDE Adverse Event Report: ABBOTT VASCULAR HI-TORQUE STEELCORE 18 LT GUIDE WIRE (MDD)

ABBOTT VASCULAR HI-TORQUE STEELCORE 18 LT GUIDE WIRE (MDD)
Catalog Number 1007710
Medical Device Problem Codes Off-Label Use (1494); Difficult to Remove (1528); Difficult to Advance (2920)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/19/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the procedure was a cardiomems implant procedure.The catheter was flushed and the steelcore guide wire was advanced into the target vessel.The sheath and wire were flushed and wiped prior to advancing the fully prepped cardiomems delivery system.During advancement to the target lesion, it was noted that the delivery system was not advancing well over the steelcore guide wire to the target location in the correct manner.Therefore, the sensor and delivery system were removed as a unit.The pulmonary wedge catheter was reinserted and the steelcore guide wire would not pass through the hub of the pulmonary wedge catheter.A new steelcore guidewire and cardiomems delivery system were used to complete the procedure.The patient experienced hemoptysis due to the second steelcore guide wire but this resolved on its own without intervention.There was no clinically significant delay in the procedure.No additional information was provided.
 
Additional Manufacturer Narrative
Manufacturer's investigation is still pending at this time.Results and conclusions will be provided in the final report.
 
Additional Manufacturer Narrative
H6: medical device problem code 1494 - indication for use.The device was not returned for analysis.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history identified no other incidents/complaints from this lot.Reportedly, the guide wire was used in a cardiomems procedure.It should be noted that the hi-torque guide wires instructions for use (ifu) states: ¿all hi-torque guide wires are intended to facilitate the placement of balloon dilatation catheters during percutaneous transluminal coronary angioplasty (ptca) and percutaneous transluminal angioplasty (pta).¿ in this case, it is unknown if the deviation contributed to the reported issue.The investigation was unable to determine a conclusive cause for the reported difficulty during advancement and removal of the cardiomems over the guide wire.Factors that may contribute to difficulty advancing or removing the guide wire from the cardiomems include, but are not limited to, inner diameter of the cardiomems, outer diameter of the guide wire, device support, buildup of procedural contaminants, user technique, and/or damage to the cardiomems or guide wire.Based on the information provided and because the device was not returned for analysis, it is unknown what may have caused the reported difficulty during advancement or removal.There is no indication of a product quality issue with respect to manufacture, design, or labeling.D9: device available for evaluation updated from ni to no.
 
Event or Problem Description

Brand Name
HI-TORQUE STEELCORE 18 LT GUIDE WIRE (MDD)
Common Device Name
GUIDE WIRE
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
Manufacturer (Section G)
ABBOTT VASCULAR, REG # 2024168
26531 ynez road
temecula CA 92591 4628
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key18723021
Report Number2024168-2024-01907
Device Sequence Number6350294
Product Code DQX
UDI-Device Identifier08717648014123
UDI-Public08717648014123
Combination Product (Y/N)N
Initial Reporter StateOK
Initial Reporter CountryUS
PMA/510(K) Number
K982876
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/21/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/31/2025
Device Catalogue Number1007710
Device Lot Number3110661
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/19/2024
Supplement Date Received by Manufacturer03/20/2024
Initial Report FDA Received Date02/16/2024
Supplement Report FDA Received Date03/21/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured11/06/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
12FR COOK SHEATH; CARDIOMEMS DELIVERY SYSTEM AND SENSOR
Patient Age78 YR
Patient SexMale
Patient Weight98 KG